MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (SILICONE)
Model Number 0134L18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that water leaked from the shaft of the catheter.Allegedly, there was a crack on the shaft.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.A latex three way was returned.The sample was returned with paper on the shaft; that appeared to be attached to the catheter with adhesive.The paper was removed and the catheter tip was placed in the outlet tube of the house leg bag.Water flowed through the irrigation funnel and drainage funnel but not out of the catheter shaft.The catheter was inflated with 35 ccs of water using a 10 cc leur lock syringe.The chatter inflated with no issues and no leaks were seen from the catheter shaft.The paper was removed and catheter tip was placed in the outlet tube of the in house of the in house leg bag.Water flowed through the irrigation funnel and drainage funnel but not out of the catheter shaft.The catheter was inflated with 35 ccs of water using a 10 cc leur lock syringe.The catheter inflated with no issues and no leaks were seen from the catheter shaft.The sample was obtained to be checked for cracks.No cracks were noted.This product would passed based on the procedure.Based on the event description, it is unknown if the product was used for treatment assuming the product was used according to its intended use.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "on catheter, do not use ointments or lubricants having petrolatum base.Store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use".
 
Event or Problem Description

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8798823
Report Number1018233-2019-03971
Device Sequence Number2693864
Product Code KOD
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number0134L18
Device Catalogue Number0134L18
Device Lot NumberMCCN6048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1